DICLOFENAC-INDUCED MUSICAL PSEUDOHALLUCINATIONS DUE TO REDUCED PERFUSION OF THE LEFT THALAMUS IN 99M-TC-BICISATE-SPECT
Languages of publication
We describe the case of a patient with musical hallucinations after starting pain treatment with diclofenac. A 899 MBq 99m-Tc-Bicisate-SPECT performed on the day after onset of the symptoms showed a markedly reduced perfusion of the left thalamus, whereas the perfusion of the striatum remained unaltered. When diclofenac was stopped, the hallucinations also ceased. Two weeks later, the hypoperfusion of the left thalamus was hardly detectable anymore in a control SPECT with the same technique.
- Gordon, A.G. Tricyclic-induced musical hallucinations. Biol Psychiatry 1996; 40:309-310.
- Lantz MS, Giambanco V. Acute onset of auditory hallucinations after initiation of celecoxib therapy. Am J Psychiatry 2000; 157:1022-1023.
- Jurna I, Brune K. Central effect of the non-steroid anti-inflammatory agents, indomethacin, ibuprofen, and diclofenac, determined in C fibre-evoked activity in single neurones of the rat thalamus. Pain 1990; 41:71-80.
- Erkwoh R, Ebel H, Kachel F, et al. 18FDG-PET and electroencephalographic findings in a patient suffering from musical hallucinations. Nuklearmedizin 1993; 32:159-163.
- Shergill SS, Brammer MJ, Williams SC, Murray RM, McGuire PK. Mapping auditory hallucinations in schizophrenia using functional magnetic resonance imaging. Arch Gen Psychiatry 2000; 57:1033-1038.
Publication order reference